MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE

SHAPE MEMORY MEDICAL INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE
Model Number IMP-FX-08
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Skin Discoloration (2074)
Date of Event 10/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
A combination of impede and impede-fx devices were used to treat a pavm.After the physician delivered an impede and an impede-fx device to the first feeder vessel (5.7 mm diameter), residual sac flow coming from a second feeder vessel was observed.The physician then tried deploying an imp-fx-08 to occlude this vessel, however, possibly due to high flow in the vicinity, the device migrated to another vessel.Thereafter, having found no plug in the patient's carotid, the case was completed using another impede device and a ct scan performed afterwards located the missing imp-fx-08 device in the patient's hand.As of (b)(6) 2021, although the patient reported no complaints, it was decided that the plug would be removed via plastic surgery due to the appearance of a red spot on the skin of the patient's palm.
 
Additional Manufacturer Narrative
The impede-fx device was being used in the eu to treat a pavm and after deployment it migrated from the its target site and embolized a vessel in the patient's hand.Based on shape memory medical's review of the case angiograms provided, no root cause can be definitely attributed to the device migration.It is believed, but cannot be confirmed that the device migrated due to high flow in the vicinity of vessel it was deployed to.Note: the impede-fx indications for use in the eu and us are different.In the eu, the impede-fx is indicated to obstruct or reduce the rate of blood flow in the peripheral vasculature.Comparatively, in the us, the impede-fx is indicated for use with the impede embolization plug to obstruct or reduce the rate of blood flow in the peripheral vasculature; this means impede-fx must be used with the impede (510k #: k181051) to mitigate migration risks.In both the eu and us, impede-fx is used for peripheral vessel embolization and is identical with regards to form, fit and function.Therefore, regardless of the differences in the eu and us impede-fx indications, smm is choosing to report this incident to the fda because of the general similarities between the two regions.A supplemental report will be filed should additional information be received from the complainant.

Brand Name
IMPEDE-FX EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SHAPE MEMORY MEDICAL INC.
807 aldo ave.
suite 109
santa clara CA 95054 2252
Manufacturer (Section G)
SHAPE MEMORY MEDICAL INC.
807 aldo ave.
suite 109
santa clara CA 95054 2252
Manufacturer Contact
meghan reu
807 aldo ave.
suite 109
santa clara, CA 95054-2252
4086495175
MDR Report Key12783717
Report Number3013353964-2021-00003
Device Sequence Number14511142
Product Code KRD
UDI-Device Identifier00810041650047
UDI-Public00810041650047
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K182390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMP-FX-08
Device Catalogue NumberIMP-FX-08
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2021
Initial Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown